Ms. A, a 57-year-old woman with DSM-IV schizoaffective disorder, was seen in consultation after she developed fever, tremor, rigidity, and confusion. She had received intramuscular haloperidol decanoate, 100 mg, both 2 and 5 weeks earlier, plus oral haloperidol, which had been discontinued 1 weeks earlier. A week after the first injection, Ms. A developed severe parkinsonism (akinesia, bradykinesia, 4–5-H resting tremor, rigidity, short shuffling steps, and impaired postural reflexes); severe generalized dystonia (forced conjugate downgaze, marked neck flexion, and marked plantar flexion and inversion at the ankles); and neuroleptic malignant syndrome (confusion, catalepsy, palilalia, marked diaphoresis, marked fluctuations in blood pressure and pulse, and intermittent fever to 39.5ºC with numerous negative cultures). She also had bilateral grasp and palmomental reflexes. Serum creatine kinase was 1252 U/liter 2 weeks after admission, without recent intramuscular injections. White blood cell count was normal.